MAUDE Adverse Event Report: MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER

MERGE HEALTHCARE MERGE HEMODYNAMICS; PROGRAMMABLE DIAGNOSTIC COMPUTER
Model Number MERGE HEMODYNAMICS 10.1
Medical Device Problem Codes Communication or Transmission Problem (2896); Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During troubleshooting efforts with the customer, merge healthcare technical support instructed the user how to reset the pdm (patient data module) as well as the hemo monitor and client pc in the proper boot up sequence.The customer confirmed that the issue was resolved.The potential impact to the patient has been reviewed and the risk level has been assessed as medium (non-serious injury).Device labeling, hemo-6373 v10 user manual, addresses the potential for such an occurrence in the troubleshooting section by statements such as, "problem - ecg error messages, resolution - several possible messages may appear on the hemo monitor if the system is unable to achieve reliable vitals readings.For example, if a lead is not properly attached to the patient or to the pdm, rather than offer a weak or inaccurate reading, the hemo monitor will indicate the affected lead with a lead off or not available message in white text.Check the lead's connection to the pdm and to the patient.Check for kinks or damage".No further actions are anticipated at this time due to the issue being readily apparent to the user and the non-serious impact to a patient.(b)(4).
 
Event or Problem Description
Merge hemodynamics displays, measures, and records physiological data from a human patient undergoing a cardiac catheterization procedure.The system comprises the patient data module and the merge hemodynamics hemo monitor pc.The two units are connected via a serial interface.All vital parameters and evaluations are registered and calculated in the patient data module.This data is then transmitted to the merge hemodynamics hemo monitor pc via the serial interface.All data can be shown and monitored on the merge hemodynamics hemo monitor pc.On (b)(6) 2018, a customer reported to merge healthcare that the pdm (patient data module) started alarming and no patient vitals were displayed in the middle of a procedure.Subsequently, the patient was moved to another lab.With merge hemo not capturing physiological data, there is a potential for delay in treatment that could cause harm to the patient.However, it was reported that the procedure was completed successfully once the patient was moved to a known working lab.Reference complaint (b)(4).

Brand Name
MERGE HEMODYNAMICS
Common Device Name
PROGRAMMABLE DIAGNOSTIC COMPUTER
Manufacturer (Section D)
MERGE HEALTHCARE
900 walnut ridge drive
hartland WI 53029
MDR Report Key7594518
Report Number2183926-2018-00050
Device Sequence Number1698300
Product Code DQK
UDI-Device Identifier00842000100034
UDI-Public(01)00842000100034(10)10105380(11)170918
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMERGE HEMODYNAMICS 10.1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1